CAN CERTIAN MEDS AFFECT THE ADHESION FACTOR

  • 1
  • Problem
  • Updated 5 years ago
  • Solved
  • (Edited)
I WORK FOR A LONGTERM CARE PHARMACY I HAVE A PATIENT ON A GOOD BIT OF MEDICATION AND HAS TROUBLE WITH ADHESION CAN CERTIAN MED'S AFFECT HOW WELL THIS PRODUCT WORKS?
Photo of MICHELLE

MICHELLE

  • 2 Posts
  • 0 Reply Likes

Posted 6 years ago

  • 1
Photo of changed 4Him

changed 4Him

  • 30 Posts
  • 37 Reply Likes
I have not had a problem with the meds but have found how you drink liquids does! Don't let them swish around freely. Practice drinking striaght down your throat as much as possible. I only let cold sparkling water swish around in the back after chewing food to alleviate the soarness. For some reason the fizzing helps alot and doesn't mess with the adhesion as much as regular spring water does. Frequent adjustments are important as your swelling goes down and your mouth is changing too. Hopes this helps!
Photo of Fixodent Team

Fixodent Team, Employee

  • 7 Posts
  • 1 Reply Like
Hi Michelle,

Thanks for asking your question
on our new forum. I’m sorry to hear your patient is having this trouble. Certain
medications can affect the hold of a denture adhesive. Other factors which can
affect the hold include the fit of the dentures, changes in the patient's gums
& jawbone, and even very hot or very cold beverages have been known to
loosen denture adhesive. When using Fixodent cream, be sure to apply it to a
dry denture, not a wet denture. I hope this helpful. If
you have other questions, please let me know.



Thanks again,


Kevin

Photo of changed 4Him

changed 4Him

  • 30 Posts
  • 37 Reply Likes
Hi Kevin! I can't figure out how to contact you directly. Please look into the person posting replies about considering implants to several different posts. It seems they have an agenda to market implants and aren't even attempting to engage with the actual post which is very insensitive of them.
Photo of dan prewitt

dan prewitt

  • 62 Posts
  • 49 Reply Likes
80% of all meds will effect saliva glands which is very important for all mouth activity including wearing dentures,,, if a patient has a dry mouth then very hard to get dentures to stay in even with adhesive,,, also look for loose tissue where their is an overlapping of skin and it can also be mobile very hard for dentures to fit with comfort
Photo of changed 4Him

changed 4Him

  • 30 Posts
  • 37 Reply Likes
Hi Dan, you may also need to get some adjustments or even a soft reline. wish I had known what to look for or I would have gotten my 1st reline sooner. If you feel the upper slightly dropping or just rubbing a bit your mouth has shrunk as it should while healing. Get a soft reline which can be done chair-side in the dentist office.

I have had 3 so far since loosing 45 lbs in the process. Every 10-15 lbs I lost required it a reline. Just before my 1st one, the upper literally flew out of my mouth into the sink when I was about to remove my lower partial! Fortunately, I had towels piled up in sink so the upper didn't break!

At about 8-10 lbs is when the little dropping would start. I used Sea Bond to tighten it up till I got the next reline. I go for my hard ermine next Mon which is 6 months since I had my surgery.

Keep on top of it until you are completely comfortable with the fit. Don't settle and don't give up by not wearing them as much as possible to facilitate your healing.